Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS St. Louis, MO

June 4, 2014Cole County, Moniteau County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 3:54 AM CDT for Cole County, Moniteau County, Osage County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 3:54 AM CDT (08:54 UTC)
Expired
Jun 4, 2014, 4:45 AM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cole County, MO, Moniteau County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 11:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1940 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KLSX 040854
SVRLSX
MOC051-135-151-040945-
/O.NEW.KLSX.SV.W.0129.140604T0854Z-140604T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
354 AM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI...
  MONITEAU COUNTY IN CENTRAL MISSOURI...
  WEST CENTRAL OSAGE COUNTY IN CENTRAL MISSOURI...

* UNTIL 445 AM CDT

* AT 354 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF BUNCETON TO 22 MILES WEST OF
  VERSAILLES...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TIPTON...CALIFORNIA...JEFFERSON CITY...CLARKSBURG...JAMESTOWN...
  MCGIRK...CENTERTOWN...HIGH POINT...ST. MARTINS...RUSSELLVILLE...
  HICKORY HILL...BRAZITO...WARDSVILLE...ST. THOMAS...TAOS...
  KLIEVER...LATHAM...SANDY HOOK...MARION AND ELSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 9285 3868 9262 3885 9254 3870 9234
      3869 9236 3868 9235 3866 9229 3847 9203
      3832 9225 3834 9229 3833 9240 3842 9241
      3843 9263 3860 9285
TIME...MOT...LOC 0855Z 313DEG 41KT 3884 9270 3846 9323

HAIL...<.75IN
WIND...60MPH

$$

TRUETT
1 follow-up statement
231 
WWUS53 KLSX 040946
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 AM CDT WED JUN 4 2014

MOC051-135-151-040956-
/O.EXP.KLSX.SV.W.0129.000000T0000Z-140604T0945Z/
COLE MO-MONITEAU MO-OSAGE MO-
446 AM CDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE...MONITEAU
AND COLE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3868 9285 3868 9262 3885 9254 3870 9234
      3869 9236 3868 9235 3866 9229 3847 9203
      3832 9225 3834 9229 3833 9240 3842 9241
      3843 9263 3860 9285
TIME...MOT...LOC 0854Z 313DEG 41KT 3885 9271 3846 9324

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:57 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 4, 12:57 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 AM CDT Wed Jun 4 2014

.UPDATE:
Issued at 742 PM CDT Tue Jun 3 2014

Have updated the forecast to increase pops further south along the
I-70 corridor late tonight. Convection-allowing models are showing
the southern side of the forward propagating MCS sagging southward
overnight fueled by outflow interactions with a 50kt low level
jet. Have also bumped up pops for lingering convection tomorrow
morning...generally along and east of the Mississippi River.
Conditions still look ripe for severe storms with damaging winds
and large hail...primarily across the northern quadrant of the
CWFA, but can't totally rule out severe storms as far south as
the I-70 corridor overnight. Locally heavy rain also continues to
be a threat overnight.

Carney

&&

.SHORT TERM:  (Through Tonight)
Issued at 254 PM CDT Tue Jun 3 2014

Focus thru this period continues to be the track of MCS overnight.

Mdls still disagree with timing and placement of the MCS tonight.
With little movement of the wrmfnt today, believe a more srn track
will develop than prev thought. Due to the uncertainty, have not
pulled POPs too far S for tonight. Main threat for tonight
continues to be very high winds as the MCS develops, but tornadoes
will also be possible, especially near any sfc boundaries.

With ample cloud cover tonight, kept temps on the warmer side
except where precip is anticipated.

Tilly

.LONG TERM:  (Wednesday through Next Tuesday)
Issued at 339 PM CDT Tue Jun 3 2014

(Wednesday through Friday)

Main concern will the potential for a few severe thunderstorms over
the southern part of the CWA during the day on Wednesday.  Any
severe weather from tonight's MCS should have moved east the area by
12Z, though lingering showers and thunderstorms will likely still be
producing some rainfall over the northern and eastern counties in a
band of 925-850mb moisture convergence.  This forcing will then
diminish during the morning hours as the low level jet weakens and
veers.  The atmosphere will become extremely unstable along the
front during the afternoon hours with MLCAPE values reaching
3000-4000 J/kg with little CINH.  Deep layer shear will also be in
the 40-50kt range suggesting that any storms are able to develop
along the front will be capable of becoming severe.  Front will not
move far enough south on Wednesday night to keep thunderstorms out
of the forecast over the southern part of the CWA.

By Thursday the front will move far enough south that all but part
of the eastern Ozarks will be dry.  By Thursday night and Friday the
ECMWF is showing strong low level moisture convergence over the area
at the same time that a weak shortwave trough will move across the
area. Have a chance of showers and thunderstorms going both
periods.

After being well above normal over most of the area tomorrow,
temperatures will below normal on Thursday and Friday.

(Saturday through next Tuesday)

Looks like there is enough agreement between the GFS and ECMWF that
a warm front will move north into Missouri and Illinois by Saturday
evening in response to a surface low developing over the Central
Plains.  The surface low will then track northeast to near Chicago
by early Sunday which will cause a cold front to pass through the
CWA during the day.  Will still have best chances of showers and
thunderstorms going Saturday into Sunday.  The front will move well
south of the area on Monday, though another trough will move through
the area on Tuesday bringing a slight chance of showers.
Temperatures will be seasonably warm behind the warm front on
Saturday, though they will be at or a bit below normal the rest of
the period behind the cold front.

Britt

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1241 AM CDT Wed Jun 4 2014

An elongated mesoscale convective system currently stretches from
central IL across northern MO into southeast NE, and is focused
along and north of the warm front. There are a number of intense
thunderstorm clusters on the southern periphery of this elongated
system, and the overall motion is to the east southeast. KUIN
should continue to see bouts of thunderstorms through daybreak with
flight conditions varying from MVFR to IFR. It still appears that
the thunderstorm complex will impact both KCOU and the St. Louis
area terminals for a 3-4 hour period accompanied by gusty winds
and flight conditions ranging from MVFR to IFR. Additional
scattered thunderstorm development will be possible along the
front on Wednesday afternoon as it gradually settles southward but
the probability is too low to explicity mention in the TAFS.

Specifics for KSTL:

A complex of thunderstorms extending from northwest Missouri into
southeast Nebraska will move southeastward during the overnight
hours. Present indications are the thunderstorm complex will have
enough southward push to impact KSTL beginning around 10z and
lasting until around 14z. The intensity is hard to gage and could
certainly be stronger than the current forecast of wind gusts to
25 kts and MVFR flight conditions. Additional thunderstorm
development will be possible along the front on Wednesday afternoon
as it moves southward, and have added a VCTS for 21z-00z.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 3:57 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE JUN 3 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE WEATHER OVER THE AREA TONIGHT. THE
GREATEST RISK WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS WHERE A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS
EVENING AND OVERNIGHT. THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...A FEW TORNADOES AND
LARGE HAIL. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL
ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS OVER EAST CENTRAL
AND SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH
MOST OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

BRITT

In the hours before

Local storm report, Jun 3, 11:42 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     QUINCY                  39.93N  91.39W
06/03/2014                   ADAMS              IL   AMATEUR RADIO

            WINDOWS BLOWN OUT AT A BUISNESS ON THE EAST SIDE QUINCY

&&

CORRECTED REMARKS

CARNEY
Local storm report, Jun 4, 12:08 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     MOUNT STERLING          39.98N  90.76W
06/04/2014  E60 MPH          BROWN              IL   LAW ENFORCEMENT

&&

FGLASS
Local storm report, Jun 4, 12:15 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     GRIGGSVILLE             39.71N  90.73W
06/04/2014  E45 MPH          PIKE               IL   TRAINED SPOTTER

1208 AM     HAIL             GRIGGSVILLE             39.71N  90.73W
06/04/2014  E0.75 INCH       PIKE               IL   TRAINED SPOTTER

&&

CARNEY
Local storm report, Jun 4, 12:30 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     HEAVY RAIN       QUINCY                  39.93N  91.39W
06/04/2014  M1.90 INCH       ADAMS              IL   BROADCAST MEDIA

            SOUTH SIDE OF QUINCY.

&&

CARNEY
Local storm report, Jun 4, 1:55 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLOOD            PLEVNA                  39.97N  92.09W
06/04/2014                   KNOX               MO   DEPT OF HIGHWAYS

            ROUTE 156 CLOSED IN BOTH DIRECTIONS DUE TO WATER ON
            ROADWAY.

&&

GOSSELIN
Special weather statement, Jun 4, 2:33 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 AM CDT WED JUN 4 2014

MOZ041-042-050-040815-
AUDRAIN MO-BOONE MO-CALLAWAY MO-
233 AM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN...NORTHWESTERN
CALLAWAY AND BOONE COUNTIES UNTIL 315 AM CDT...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTSVILLE TO NEW
FRANKLIN...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COLUMBIA...
  CENTRALIA...
  MEXICO...
  ROCHEPORT...
  MIDWAY...
  STURGEON...
  HALLSVILLE...
  MURRY...

THIS STORM WILL AFFECT FINGER LAKES STATE PARK...JEWELL CEMETERY
HISTORIC SITE AND ROCK BRIDGE STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 115 TO EXIT 144.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 5AM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:19 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby41 min
Jun 3, 9:46 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby59 min
Jun 3, 9:57 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby33 min
Jun 3, 10:40 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby65 min
Jun 3, 11:48 PM CDTRiver Flood WarningLSXLewis4 days
Jun 4, 12:52 AM CDTRiver Flood WarningLSXLewis4 days
Jun 4, 1:27 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby48 min
Jun 4, 1:52 AM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Shelby7 hr
Jun 4, 2:41 AM CDTRiver Flood WarningLSXMarion70 hr
Jun 4, 3:26 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Shelby6 hr
Jun 4, 3:57 AM CDTRiver Flood WarningLSXMarion48 hr
Jun 4, 4:12 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau48 min
Jun 4, 4:23 AM CDTFlash Flood WarningLSXRalls6 hr
Jun 4, 4:44 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage46 min
Jun 4, 6:21 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis39 min
Jun 4, 6:54 AM CDTSevere Thunderstorm WarningLSXJefferson12 min
Jun 4, 9:23 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Ralls, Shelby12 hr
Jun 4, 11:38 AM CDTRiver Flood WarningLSXMarion4 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXRalls3 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXPike4 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXPike5 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXLincoln5 days
Jun 4, 3:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve42 min
Jun 4, 4:22 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.